MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6JR40SH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher guide catheter was used during a procedure to treat a non-calcified, non-tortuous mid brachial artery.There was no damage noted to the packaging, the device was removed from packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that the tip of the device was not cylindrical, but had a sharp corner that caused vessel damage/dissection.The product was replaced with a non medtronic device.The patient status post procedure is alive with no injury.
 
Additional Manufacturer Narrative
The dissection occurred in the brachial artery.The tip of the launcher was not noted to be sharp before it was used in the patient.A non-medtronic 6f guide catheter was being used with the launcher when the issue was noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9797372
Report Number1220452-2020-00034
Device Sequence Number586006
Product Code DQY
UDI-Device Identifier00613994817631
UDI-Public00613994817631
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Model NumberLA6JR40SH
Device Catalogue NumberLA6JR40SH
Device Lot Number0009780944
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR